Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 10, 2007, 4:08 PM EDT for Rutland County, Vermont. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 4:08 PM EDT (20:08 UTC)
- Expired
- May 10, 2007, 4:57 PM EDT
- In force
- 49 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Rutland County, VT
The radar
The Burlington radar (KCXX), 112 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 102009 SVRBTV VTC021-102145- /O.NEW.KBTV.SV.W.0004.070510T2008Z-070510T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 408 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTLAND COUNTY IN SOUTHERN VERMONT * UNTIL 545 PM EDT. * AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR DANBY FOUR CORNERS...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAWLET AND DANBY AROUND 415 PM EDT. DANBY FOUR CORNERS AROUND 420 PM EDT. WELLS AROUND 445 PM EDT. MIDDLETOWN SPRINGS AND LAKE ST. CATHERINE STATE AROUND 500 PM EDT. WEST RUTLAND AROUND 540 PM EDT. CASTLETON AROUND 545 PM EDT. THIS IS A DANGEROUS STORM. PREPARE FOR STRONG AND POTENTIALLY DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4331 7320 4332 7296 4381 7293 4375 7332 $$ SLW
1 follow-up statement
000 WWUS51 KBTV 102057 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 455 PM EDT THU MAY 10 2007 VTC021-102105- /O.CAN.KBTV.SV.W.0004.000000T0000Z-070510T2145Z/ RUTLAND VT- 455 PM EDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RUTLAND COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR WESTERN VERMONT. THUNDERSTORMS CONTINUE ACROSS SOUTHERN RUTLAND COUNTY BUT HAVE DIMINISHED IN INTENSITY. THE IMMINENT THREAT FOR DAMAGING WINDS OR LARGE HAIL HAS DIMINISHED. LAT...LON 4331 7320 4332 7296 4381 7293 4375 7332 $$ SLW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:12 PM EDT, 56 minutes earlier.
Area forecast discussion, May 10, 3:12 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 312 PM EDT THU MAY 10 2007 .SYNOPSIS... SHORT WAVE TROF IN THE EASTERN GREAT LAKES WILL MOVE EAST ACROSS OUR AREA TONIGHT AND FRIDAY. THEREAFTER AN UPPER LEVEL TROUGH BECOMES ESTABLISHED OVER THE NORTHEAST THIS WEEKEND...AND MOVES OFFSHORE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE TSTM WATCH 264 IN EFFECT UNTIL 8 PM THIS EVENING. SATL IMAGERY LOCS H/5 VORT JUST N OF LK ONT WITH N/S CNVTV BANDS ACRS NY STATE ROTATING INTO VORT CNTR. CURRENT RADAR HAS ONE BATCH TSTMS MOVG ACRS NRN NY WITH SECOND BATCH ACRS RUT/WINDSOR COUNTIES OF VT S. SHORT WAVE CNTRED JUST N OF LK ONT MOVS ACROSS NORTHERN NY THIS AFTN AND ACROSS VERMONT LATER TNGT. SHOWERS AND TSMS ALG AND ADVANCE OF ASOCD SFC SYS AND CDFNT WL MOVE ACROSS NRN NY DURG LATE THIS AFTN AND ACRS VT TNGT. BEST TSTM POTENTIAL WL BE THE AFTN THRU FIRST PART OF TNGT...WITH COMBINATION OF DYNAMICS AND HEATING...WITH CHC SHWRS THEREAFTER. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... NXT CDFNT MOVS SE FM WRN GRTLKS RGN AND WL CONT CHC TSTMS FOR FRI AFTN. WL NEED TO MONITOR AND TSTM DVLPMT ALG THIS CDFNT FRI AFTN FOR GUSTY WNDS. FRIDAY NIGHT...LRG HI CNTRL CANADA BUILDS SE...REACHING THE WRN GRTLKS SATURDAY...AND INTO THE ERN GRTLKS LATE SUNDAY. DRY COOL WEATHER WL BE ASOCD WITH THIS SFC HI SYS. WENT A LITTLE COOLER THAN MAV DAYTIME SAT OTRW WENT CLOSE TO MAV TEMP GUID THRU PD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MEAN HIGH PRESSURE TO CONTROL SENSIBLE WX THROUGH FIRST HALF OF MONDAY WITH FAIR/DRY AND SEASONABLY COOL CONDS EXPECTED. AFTERWARD ...APPROACHING UPPER TROUGH AND ASSOC FRONTAL BNDRY TO AFFECT FA LATER MONDAY NIGHT INTO WEDNESDAY WITH INCREASING CHCS OF RAFL ALONG WITH CONTINUED SEASONAL TO SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... FOR THE FIRST 24 HOURS...MAINLY VFR CONDS EXPECTED ACROSS THE AREA OVER THE NEXT 24 HOURS. BRIEF MVFR/IFR CONDS POSSBL THROUGH 02Z IN SCT CONVECTION/CB ALONG WITH LOCALIZED GUSTY SFC WINDS. THROUGH THE EARLY MORNING HOURS SCT TO OCCASIONALLY BKN MVFR CIGS ALONG WITH PATCHY BR ACROSS MTN SITES. GENERALLY LIGHT WINDS EXPECTED ALL AREAS OVERNIGHT. FOR 18Z FRIDAY THROUGH TUESDAY...FAIR/DRY CONDS EXPECTED SAT THROUGH MONDAY AFTERNOON AS HIGH PRESSURE CONTROLS REGIONAL WX. AFTERWARD...A RETURN TO HIGHER CHCS OF PCPN AND POSSBL LWR CIGS/VSBYS AS SHORTWAVE TROUGH AND ASSOC FRONTAL BNDRY PUSH INTO REGION DURING TUE-THU TIME FRAME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SFH NEAR TERM...SFH SHORT TERM...SFH LONG TERM...JMG AVIATION...JMG
Hazardous weather outlook, May 10, 12:49 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1249 PM EDT THU MAY 10 2007 NYZ026>031-034-035-087-VTZ001-002-005-006-008-009-011-016>019-111700- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON- WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 1249 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS...HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON TO REPORT ANY DANGEROUS THUNDERSTORMS. VTZ003-004-007-010-012-111700- ORLEANS-ESSEX-CALEDONIA-ORANGE-WINDSOR- 1249 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON MAY BE ACCOMPANIED BY GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. SFH
In the hours before
Local storm report, May 10, 1:34 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
134 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL COLTON 44.55N 74.94W
05/10/2007 E0.75 INCH ST. LAWRENCE NY POST OFFICE
&&
BANACOSLocal storm report, May 10, 2:15 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
215 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL BRASHER FALLS 44.80N 74.79W
05/10/2007 E1.25 INCH ST. LAWRENCE NY DEPT OF HIGHWAYS
REPORT FROM HIGHWAY GARAGE. ALSO STRONG WINDS...BUT
STRENGTH UNKNOWN.
&&
BANACOSSpecial weather statement, May 10, 3:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 343 PM EDT THU MAY 10 2007 VTZ011-102045- WESTERN RUTLAND- INCLUDING...CLARENDON SPRINGS...DANBY FOUR CORNERS...EAST POULTNEY... IRA...LAKE ST. CATHERINE STATE...MIDDLETOWN SPRINGS...NORTH PAWLET... PAWLET...POULTNEY...SOUTH POULTNEY...TINMOUTH...WELLS...WEST PAWLET AND WEST RUTLAND 343 PM EDT THU MAY 10 2007 AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES SOUTH OF DANBY FOUR CORNERS...MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR DANBY FOUR CORNERS BY 410 PM...NEAR PAWLET BY 420 PM...NEAR WELLS BY 440 PM AND NEAR LAKE ST. CATHERINE STATE BY 450 PM. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING DANGEROUS LIGHTNING...HEAVY RAIN...HAIL AND WIND GUSTS OF 40 MPH OR HIGHER. REMEMBER...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT. IF THUNDERSTORMS THREATEN...MOVE INSIDE A STURDY STRUCTURE...STAY AWAY FROM WINDOWS AND DO NOT USE THE PHONE UNTIL THE STORM HAS PASSED. SLW
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.